×

zbMATH — the first resource for mathematics

Krein duality, positive 2-algebras, and the dilation of comultiplications. (English. Russian original) Zbl 1184.16034
Funct. Anal. Appl. 41, No. 2, 99-114 (2007); translation from Funkts. Anal. Prilozh. 41, No. 2, 24-43 (2007).
Summary: The Krein-Tannaka duality for compact groups was a generalization of the Pontryagin-van Kampen duality for locally compact abelian groups and a remote predecessor of the theory of tensor categories. It is less known that it found applications in algebraic combinatorics (“Krein algebras”). Later, this duality was substantially extended: in [A. M. Vershik, J. Sov. Math. 3, 840–845 (1975); translation from Zap. Nauchn. Semin. Leningr. Otd. Mat. Inst. Steklova 29, 147–154 (1972; Zbl 0344.46122)] the notion of involutive algebras in positive vector duality was introduced.
In this paper, we reformulate the notions of this theory using the language of bialgebras (and Hopf algebras) and introduce the class of involutive bialgebras and positive 2-algebras. The main goal of the paper is to give a precise statement of a new problem, which we consider as one of the main problems in this field, concerning the existence of dilations (embeddings) of positive 2-algebras in involutive bialgebras, or, in other words, the problem of describing subobjects of involutive bialgebras; we define two types of subobjects of bialgebras, strict and nonstrict ones. The dilation problem is illustrated by the example of the Hecke algebra, which is viewed as a positive involutive 2-algebra. We consider in detail only the simplest situation and classify two-dimensional Hecke algebras for various values of the parameter \(q\), demonstrating the difference between the two types of dilations. We also prove that the class of finite-dimensional involutive semisimple bialgebras coincides with the class of semigroup algebras of finite inverse semigroups.

MSC:
16T10 Bialgebras
16W10 Rings with involution; Lie, Jordan and other nonassociative structures
46L65 Quantizations, deformations for selfadjoint operator algebras
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] E. Bannai and T. Ito, Algebraic Combinatorics. I. Association Schemes, The Benjamin/ Cummings Publishing Co., Inc., Menlo Park, CA, 1984. · Zbl 0555.05019
[2] S. Bochner, ”On a theorem of Tannaka and Krein,” Ann. of Math., 43 (1942), 56–58. · JFM 68.0240.01 · doi:10.2307/1968878
[3] N. Bourbaki, Éléments de mathématique. Espaces vectoriels topologiques, Masson, Paris, 1981.
[4] V. M. Buchstaber, ”n-valued groups: theory and applications,” Moscow Math. J., 6:1 (2006), 57–84. · Zbl 1129.20045
[5] V. M. Buchstaber, A. M. Vershik, S. A. Evdokimov, and I. N. Ponomarenko, ”Combinatorial algebras and multivalued involutive groups,” Funkts. Anal. Prilozhen., 30:3 (1996), 12–18; English transl.: Functional. Anal. Appl., 30:3 (1996), 158–162. · Zbl 0878.05082
[6] A. H. Clifford and G. B. Preston, The Algebraic Theory of Semigroups, vol. 1, Amer. Math. Soc., Providence, RI, 1961. · Zbl 0111.03403
[7] P. Deligne, ”Catégories tannakiennes,” in: Progr. Math., vol. 87, Birkhauser, Boston, MA, 1990, 111–195.
[8] S. A. Evdokimov, Schurity and separability of associative schemes [in Russian], D. Sc. Thesis, St. Petersburg State University, 2005.
[9] A. Joyal, R. Street, ”An introduction to Tannaka duality and quantum groups,” in: Lecture Notes in Math., vol. 1448, Springer-Verlag, Berlin, 1991, 413–492. · Zbl 0745.57001
[10] D. G. Higman, ”Invariant relations, coherent con.gurations, generalized polygons,” in: Combinatorics (Proc. Advanced Study Inst., Breukelen, 1974), Part 3: Combinatorial Group Theory, Math. Centre Tracts, No. 57, Math. Centrum, Amsterdam, 1974, 27–43. · Zbl 0366.05018
[11] C. Kassel, Quantum Groups, Springer-Verlag, New York, 1995. · Zbl 0808.17003
[12] S. V. Kerov, ”Duality of finite-dimensional *-algebras,” Vestnik LGU, Ser. Mat., 1974, No. 7, 23–29. · Zbl 0291.46041
[13] S. V. Kerov, Duality of C*-algebras and its examples in the representation theory of groups [in Russian], Ph. D. Thesis, Leningrad State University, 1974. · Zbl 0291.46041
[14] A. N. Kolmogorov, Collected Works [in Russian], vol. 3, 2003.
[15] M. G. Krein, ”On positive functionals on almost periodic functions,” Dokl. Akad. Nauk SSSR, 30:1 (1941), 9–12. · Zbl 0024.41504
[16] M. G. Krein, ”Principle of duality for bicompact groups and quadratic block algebras,” Dokl. Akad. Nauk SSSR, 69:6 (1949), 725–728.
[17] M. G. Krein, ”Hermitian-positive kernels on homogeneous spaces. I,” Ukr. Mat. Zh., 1:4 (1949), 64–98.
[18] M. G. Krein, ”Hermitian-positive kernels on homogeneous spaces. II,” Ukr. Mat. Zh., 2:1 (1950), 10–59.
[19] A. Massoud, Tannaka-Krein duality for compact groups, http://arxiv.org/math.OA/0308259 . · Zbl 1207.43005
[20] V. A. Oganesyan, ”On the semisimplicity of a system algebra,” Dokl. Akad. Nauk Arm. SSR, 21 (1955), 145–147.
[21] G. I. Olshansky, ”Unitary representations of the infinite symmetric group: a semigroup approach, ” in: Representation of Lie groups and Lie algebras, Akad. Kiado, Budapest, 1985, 181–197.
[22] N. Saavedra Rivano, Catégories tannakienns, Lecture Notes in Math., vol. 265, Springer-Verlag, Berlin-New York, 1972.
[23] L. Scott, ”A condition on Higman parameters,” Notices Amer. Math. Soc., 701 (1972), 20–45.
[24] L. Scott, ”Modular permutation representations,” Trans. Amer. Math. Soc., 175 (1973), 101–121. · Zbl 0285.20012 · doi:10.1090/S0002-9947-1973-0310051-1
[25] B. Szökefalvi-Nagy and C. Foias, Harmonic Analysis of Operators on Hilbert Space, North-Holland Publishing Co., American Elsevier Publishing Co., Akadémiai Kiadó, Amsterdam-London, New York, Budapest, 1970.
[26] T. Tannaka, ”Über den Dualitätssatz der nichtkommutativen topologishen Gruppen,” Tohôku Math. J., 45 (1938), 1–12. · Zbl 0020.00904
[27] L. I. Vainerman, ”The papers of M. G. Krein in representation theory and harmonic analysis on topological groups,” Ukr. Mat. Zh., 46:3 (1994), 198–211; English transl.: Ukrainian Math. J., 46:3 (1994), 204–218. · Zbl 0829.43001 · doi:10.1007/BF01062235
[28] A. Van Daele, ”Quantum groups with invariant integrals,” Proc. Nat. Acad. Sci. USA, 97:2 (2000), 541–546. · Zbl 0984.16038 · doi:10.1073/pnas.97.2.541
[29] A. M. Vershik, ”Geometrical theory of states, the von Neumann boundary, and duality of *-algebras, ” Zap. Nauchn. Semin. LOMI, 29 (1972), 147–154; English transl.: J. Soviet Math., 3 (1975), 840–845. · Zbl 0344.46122
[30] A. Vershik, ”Polymorphisms, Markov processes, and quasi-similarity,” Discrete Contin. Dyn. Syst., 13:5 (2005), 1305–1324. · Zbl 1115.37002 · doi:10.3934/dcds.2005.13.1305
[31] A. M. Vershik, S. A. Evdokimov, and I. N. Ponomarenko, ”Algebras in Plancherel duality, and algebraic combinatorics,” Funkts. Anal. Prilozhen., 31:4 (1997), 34–46; English transl.: Funct. Anal. Appl., 31:4 (1997), 252–261. · Zbl 0917.16006
[32] A. M. Vershik, Krein duality, positive 2-algebras, and dilation of comultiplications, PDMI preprint 1/2007, 2007. · Zbl 1184.16034
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.